Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 13, NWS Norman, OK

May 10, 20105 counties in Texas; 11 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 10, 2010, 4:16 AM CDT for 5 counties in Texas; 11 counties in Oklahoma. It took effect at May 10, 2010, 2:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 4:16 AM CDT (09:16 UTC)
In effect from
May 10, 2010, 2:00 PM CDT
Expired
May 10, 2010, 8:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 66 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
603 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WWUS74 KOUN 100916
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CDT MON MAY 10 2010

OKZ004-009-010-014-021-101730-
/O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/
/O.NEW.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...ELK CITY...SAYRE
416 AM CDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: A DRYLINE WILL PUSH INTO FAR WESTERN OKLAHOMA EARLY THIS
  AFTERNOON.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  POTENTIALLY SEVERE GUSTS OF 50 TO 60 MPH BEHIND THE DRYLINE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

* OTHER IMPACTS: AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ033>037-TXZ083>085-087-088-101730-
/O.NEW.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX-
BAYLOR-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...
KNOX CITY...SEYMOUR
416 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

* TIMING: A DRYLINE WILL MOVE THROUGH WESTERN PARTS OF OKLAHOMA
  AND NORTH TEXAS FROM MID AFTERNOON INTO EARLY EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS OF 40 TO 50 MPH POSSIBLE. 

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

OKZ005-006-011-015>017-022-101730-
/O.CON.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/
WOODS-ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...FAIRVIEW...TALOGA...
WEATHERFORD...CLINTON...WATONGA...CORDELL
416 AM CDT MON MAY 10 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON
THROUGH THIS EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 PM CDT THIS AFTERNOON
THROUGH THIS EVENING. 

* TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND
  NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY
  EVENING...NEARING A CHEROKEE TO WATONGA TO CORDELL LINE BY
  AROUND 7 PM.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS OVER 50 MPH WILL BE POSSIBLE BEHIND THE DRYLINE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

* OTHER IMPACTS: AREAS OF BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
553 
WWUS74 KOUN 101520
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1020 AM CDT MON MAY 10 2010

OKZ005-110100-
/O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/
/O.EXA.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/
WOODS-
INCLUDING THE CITY OF...ALVA
1020 AM CDT MON MAY 10 2010

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING.

* TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND 
  NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING... 
  NEARING A CHEROKEE TO FAIRVIEW TO CORDELL LINE BY AROUND 7 PM. 

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS TO AROUND 60 MPH WILL BE POSSIBLE BEHIND THE DRYLINE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

* OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN
  SOME LOCATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ004-009-010-014-021-110100-
/O.CON.KOUN.HW.W.0001.100510T1900Z-100511T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD...
CHEYENNE...ELK CITY...SAYRE
1020 AM CDT MON MAY 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM CDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING IN PORTIONS OF NORTHWEST AND WEST CENTRAL
OKLAHOMA.

* TIMING: A DRYLINE WILL PUSH ACROSS PORTIONS OF WESTERN OKLAHOMA
  EARLY TO MIDDLE OF THIS AFTERNOON.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  POTENTIALLY SEVERE GUSTS OF AROUND 60 MPH BEHIND THE DRYLINE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

* OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN
  SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ006-011-015>017-022-110100-
/O.UPG.KOUN.HW.A.0001.100510T1900Z-100511T0100Z/
/O.EXA.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/
ALFALFA-MAJOR-DEWEY-CUSTER-BLAINE-WASHITA-
INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW...TALOGA...
WEATHERFORD...CLINTON...WATONGA...CORDELL
1020 AM CDT MON MAY 10 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING.

* TIMING: A DRYLINE WILL MOVE EASTWARD THROUGH WEST CENTRAL AND
  NORTHWEST OKLAHOMA DURING THE AFTERNOON AND EARLY EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 30 TO 40 MPH WITH
  GUSTS UP TO 55 MPH WILL BE POSSIBLE BEHIND THE DRYLINE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

* OTHER IMPACTS: AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES IN
  SOME LOCATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ033>037-TXZ083>085-087-088-110100-
/O.CON.KOUN.WI.Y.0013.100510T1900Z-100511T0100Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX-
BAYLOR-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...
KNOX CITY...SEYMOUR
1020 AM CDT MON MAY 10 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR PORTIONS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS.

* TIMING: A DRYLINE WILL MOVE THROUGH WESTERN PARTS OF OKLAHOMA 
  AND NORTH TEXAS FROM MID AFTERNOON INTO EARLY EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS SUSTAINED AT 30 TO 35 MPH WITH
  GUSTS OF 40 TO 50 MPH POSSIBLE.

* IMPACTS: HAZARDOUS CONDITIONS FOR PEOPLE DRIVING OR WORKING 
  OUTDOORS OR PLANNING OUTDOOR ACTIVITIES. POTENTIAL FOR MINOR 
  DAMAGE TO SHINGLES...TREE LIMBS...AND UNSECURED LIGHTWEIGHT 
  ITEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 10, 4:15 AM CDT, 1 minute earlier.

Area forecast discussion, May 10, 4:15 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT MON MAY 10 2010

.DISCUSSION...
MAIN FORECAST CONCERN WILL BE WITH POTENTIAL FOR SIGNIFICANT SEVERE
WEATHER OUTBREAK LATER THIS AFTERNOON AND EVENING. MODELS HAVE BEEN
FAIRLY CONSISTENT THE PAST FEW DAYS WITH S/W TROUGH EJECTING FROM
THE ROCKIES INTO THE PLAINS THIS AFTERNOON AND EVENING WITH SURFACE
LOW TRACKING ACROSS SRN KANSAS AND DRYLINE PUNCHING INTO WESTERN
OK/N TX. EXCESSIVE WINDS EXPECTED TO DEVELOP BEHIND THE DRYLINE WITH
DEEP MIXING INTO THE STRONG WINDS ALOFT. WILL GO AHEAD AND UPGRADE
FAR NW TO HIGH WIND WARNING. WILL LEAVE WATCH IN PLACE FARTHER EAST
WITH MORE UNCERTAINTY ABOUT HOW RAPIDLY EASTWARD DRYLINE WILL
ADVANCE. MOISTURE WILL SURGE NORTHWARD INTO THE AREA TODAY WITH
STRONG INSTABILITY DEVELOPING IN ADVANCE OF THE DRYLINE. SHEAR WILL
ALSO INCREASE AS STRONG MID LEVEL JET ASSOCIATED WITH THE ADVANCING
S/W TROUGH MOVES OVER THE AREA. AS PER SWODY1 EXPECT STORMS TO
INITIATE ALONG THE DRYLINE MID TO LATE AFTERNOON AS IT PUSHES TOWARD
CENTRAL PARTS OF THE FA. STORMS WILL RAPIDLY BECOME SEVERE GIVEN THE
STRONG INSTABILITY AND SHEAR WITH SUPERCELLS PRODUCING LARGE
HAIL...TORNADOES AND DAMAGING WINDS LIKELY. GREATEST COVERAGE OF
STORMS WILL LIKELY BE OVER NRN PARTS OF THE FA BUT LESS WIDESPREAD
BUT EQUALLY SEVERE STORMS WILL REMAIN POSSIBLE SOUTHWARD INTO N TX
ZONES. THE SEVERE STORMS SHOULD MOVE RAPIDLY ENEWD DURING THE
EVENING WITH MOST OF THE ACTIVITY EXITING THE FA BY LATE TONIGHT.
ASSOCIATED FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO THE AREA
TONIGHT BEFORE STALLING IN SRN SECS EARLY TUESDAY. A FEW STORMS WILL
BE POSSIBLE TUESDAY AFTERNOON IN THE VICINITY OF THE WEAK BOUNDARY
AS IT BEGINS TO DRIFT BACK NORTHWARD. WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD TUESDAY NIGHT WITH MORE WIDESPREAD STORMS AS LOW
LEVEL JET INTERACTS WITH RETREATING WARM FRONT. MORE SEVERE WEATHER
AND THREAT OF HEAVY RAIN POSSIBLE WEDNESDAY/WEDNESDAY NIGHT AS UPPER
LOW OVER THE ROCKIES EJECTS NORTHEASTWARD AND FRONT BEGINS TO SURGE
BACK SOUTHWARD. BROAD UPPER TROUGH WILL REMAIN TO THE WEST THROUGH
THE REMAINDER OF THE WEEK. FRONTAL BOUNDARY LINGERING NEAR THE AREA
AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW ALOFT LEAD TO
CONTINUED PRECIP CHANCES THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  55  84  70 /  30  20  20  20
HOBART OK         89  51  88  67 /  20  10  10  10
WICHITA FALLS TX  93  62  92  70 /  20  10  10  10
GAGE OK           87  44  81  61 /  20  10  10  20
PONCA CITY OK     81  51  79  68 /  40  40  10  40
DURANT OK         82  65  86  70 /  20  20  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WATCH FROM 2 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR OKZ005-006-011-015>017-022.

     HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR OKZ004-009-010-014-021.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR OKZ033>037.

TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR TXZ083>085-087-088.

&&

30/02
Hazardous weather outlook, May 9, 8:37 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN MAY 9 2010

OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
837 PM CDT SUN MAY 9 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE OVERNIGHT...MAINLY IN THE
AREA NEAR AND EAST OF INTERSTATE 35.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT HOURS. AN INCREASE IN COVERAGE MAY OCCUR NEAR
AND EAST OF INTERSTATE 35 LATE TONIGHT...AS A STRENGTHENING
LOW-LEVEL JET INTERACTS WITH AN APPROACHING UPPER-LEVEL JET STREAM.
INSTABILITY ROOTED ABOVE THE SURFACE...AND WIND SHEAR...WILL BE
SUFFICIENT TO SUPPORT AN ORGANIZED SEVERE STORM OR TWO...WITH THE
MAIN CONCERN BEING HAIL BETWEEN 1 AND 1.5 INCHES IN DIAMETER. THIS
ACTIVITY COULD PERSIST INTO THE DAYLIGHT HOURS ON MONDAY...OVER
CENTRAL AND NORTH CENTRAL OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
             NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A SMALL...BUT WELL DEFINED UPPER-LEVEL DISTURBANCE WILL EJECT FROM
THE SOUTHERN ROCKIES ON MONDAY...PRODUCING A DEEP SURFACE LOW THAT
WILL TRACK ACROSS KANSAS. THE LOW WILL DRAG A DRYLINE INTO OKLAHOMA
AND WESTERN NORTH TEXAS...MOST LIKELY BY EARLY AFTERNOON. BY THAT
TIME...RICH GULF MOISTURE WILL BE TRANSPORTED INTO THE REGION AHEAD
OF THE DRYLINE. ALTHOUGH A STRONG CAP WILL BE IN PLACE INITIALLY...
RISING MOTION ALONG AND JUST EAST OF THE DRY LINE IS EXPECTED TO BE
SUFFICIENT TO PRODUCE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
EVENING. INSTABILITY AND WIND SHEAR ARE FORECAST TO BE MORE THAN
ADEQUATE FOR SUPERCELL STORMS...CAPABLE OF PRODUCING VERY LARGE AND
DESTRUCTIVE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND TORNADOES.
CURRENTLY...THE GREATEST COVERAGE OF STORMS IS FORECAST ACROSS
NORTH-CENTRAL OKLAHOMA...BUT ISOLATED CELLS...EQUALLY SEVERE...COULD
FORM FARTHER SOUTH INTO WESTERN AND CENTRAL OKLAHOMA...AND WESTERN
NORTH TEXAS.

SEVERE THUNDERSTORMS ON MONDAY AFTERNOON AND EVENING MAY MOVE AT
SPEEDS GREATER THAN 45 MPH...LEAVING LITTLE TIME FOR PEOPLE TO REACT
TO WARNINGS. YOU ARE ENCOURAGED TO THINK AHEAD TO WHERE YOU WILL BE
ON MONDAY AFTERNOON AND EVENING...HOW YOU WILL RECEIVE WEATHER
WARNINGS...AND WHERE YOU WILL SHELTER IF A STORM APPROACHES YOUR
LOCATION.

THE WEATHER SYSTEM ARRIVING MONDAY WILL LEAVE A FRONTAL BOUNDARY
STALLED ACROSS THE SOUTHERN PLAINS. FROM MID TO LATE WEEK...
ADDITIONAL UPPER-LEVEL DISTURBANCES WILL INTERACT WITH THE
FRONT...MAINTAINING A CHANCE OF SEVERE STORMS AND AN INCREASING
CHANCE OF HEAVY RAINFALL ACCUMULATIONS.

OTHER HAZARDOUS WEATHER...
ON MONDAY AFTERNOON...AFTER THE DRYLINE HAS PASSED...VERY STRONG AND
POSSIBLY DAMAGING WINDS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN
AND NORTHERN OKLAHOMA. A HIGH WIND WATCH IS IN EFFECT FOR THE
NORTHWESTERN ONE THIRD OF OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:51 PM CDTSevere Thunderstorm WarningOUNClay, Wichita54 min
May 9, 8:19 PM CDTHigh Wind WatchOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 6 more14 hr
May 10, 4:16 AM CDTHigh Wind WarningOUNBeckham, Ellis, Harper, Roger Mills, Woods, Woodward16 hr
May 10, 2:11 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward64 min
May 10, 2:22 PM CDTTornado WarningOUNAlfalfa, Major, Woods, Woodward53 min
May 10, 3:13 PM CDTTornado WarningOUNAlfalfa, Grant47 min
May 10, 3:41 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Grant, Kingfisher, Major, Noble64 min
May 10, 3:52 PM CDTTornado WarningOUNGrant, Kay38 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more59 min
May 10, 4:16 PM CDTTornado WarningOUNGarfield, Kay, Noble44 min
May 10, 4:25 PM CDTTornado WarningOUNKay35 min
May 10, 4:47 PM CDTTornado WarningOUNCanadian, Cleveland, Grady, Oklahoma58 min
May 10, 4:57 PM CDTTornado WarningOUNNoble33 min
May 10, 5:05 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, Lincoln, McClain, Oklahoma, Pottawatomie55 min
May 10, 5:07 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne38 min
May 10, 5:15 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray, Stephens45 min
May 10, 5:19 PM CDTTornado WarningOUNLincoln, Logan37 min
May 10, 5:25 PM CDTTornado WarningOUNGarvin, Grady, Stephens20 min
May 10, 5:26 PM CDTTornado WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie49 min
May 10, 5:40 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens35 min
May 10, 5:49 PM CDTTornado WarningOUNCarter, Jefferson, Stephens26 min
May 10, 5:56 PM CDTTornado WarningOUNCarter, Jefferson, Love49 min
May 10, 5:59 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole46 min
May 10, 6:02 PM CDTSevere Thunderstorm WarningOUNKay31 min
May 10, 6:04 PM CDTTornado WarningOUNCarter, Johnston, Murray41 min
May 10, 6:04 PM CDTTornado WarningOUNKay27 min
May 10, 6:08 PM CDTTornado WarningOUNHughes, Lincoln, Pottawatomie, Seminole67 min
May 10, 6:08 PM CDTTornado WarningOUNKay24 min
May 10, 6:11 PM CDTTornado WarningOUNNoble15 min
May 10, 6:12 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain, Pottawatomie48 min
May 10, 6:18 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
May 10, 6:35 PM CDTTornado WarningOUNCarter, Johnston, Marshall, Murray40 min
May 10, 6:37 PM CDTTornado WarningOUNCleveland, McClain, Pontotoc, Pottawatomie, Seminole53 min
May 10, 6:39 PM CDTTornado WarningOUNCarter, Love, Marshall51 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie50 min
May 10, 6:51 PM CDTTornado WarningOUNLincoln, Pottawatomie, Seminole39 min

Nearby

Wind Advisories in Oklahoma, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.